MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC181200
Medical Device Problem Codes Separation Failure (2547); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2020, the patient underwent endovascular treatment for an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis featuring c3® delivery system (rlt281416) and gore® excluder® aaa endoprosthesis (plc181200).After trunk-ipsilateral leg endoprosthesis (rlt281416) was deployed, contralateral leg endoprosthesis (plc181200) was advanced via sheath (dsf1233) to target lesion.When the physician pulled out the deployment line totally, the contralateral leg endoprosthesis didn't deploy.Then the contralateral leg endoprosthesis and delivery catheter were removed from patient.During the inspection, it was found the deployment line was broken at distal end of endoprosthesis.The physician deployed the contralateral leg endoprosthesis by external force outside the patient.Another new contralateral leg endoprosthesis (plc181400) was used to complete the surgery.The patient tolerant the procedure.
 
Additional Manufacturer Narrative
Correct g1(manufacturing site name and address).
 
Event or Problem Description
The following was reported to gore: on december 8, 2020, the patient underwent endovascular treatment for an abdominal aortic aneurysm using gore® excluder® aaa endoprosthesis featuring c3® delivery system (rlt281416) and gore® excluder® aaa endoprosthesis (plc181200).After trunk-ipsilateral leg endoprosthesis (rlt281416) was deployed, contralateral leg endoprosthesis (plc181200) was advanced via sheath (dsf1233) to target lesion.When the physician pulled out the deployment line totally without any resistance, the contralateral leg endoprosthesis didn't deploy.Then the contralateral leg endoprosthesis and delivery catheter were removed from patient.During the inspection, it was found the deployment line was broken at distal end of endoprosthesis.The physician used the scissors to cut the deployment line on the endoprosthesis and deployed the contralateral leg endoprosthesis outside the patient.Another new contralateral leg endoprosthesis (plc181400) was used to complete the surgery.The patient tolerant the procedure.
 
Additional Manufacturer Narrative
B5: update event description.H6: code 213- the device was not returned for evaluation.The evaluation was completed using pictures and information provided from the field.The following information was provided: when the physician pulled out the deployment line totally without any resistance, the contralateral leg endoprosthesis didn't deploy.The deployment line was broken at distal end of endoprosthesis.The physician used the scissors to cut the deployment line on the endoprosthesis and deployed the contralateral leg endoprosthesis outside the patient.Another contralateral leg endoprosthesis was used to complete the surgery.The following was observed on the pictures provided: the deployment knob with a length of deployment line had been pulled out of the device catheter.The device was still constrained in the deployment sleeve on the catheter.The length of the deployment line attached to the deployment knob, which appeared to be as long as the catheter, indicates the deployment line broke near the leading end of the device.The broken end of the deployment line that was still on the device could not be seen in the pictures provided.The findings from the evaluation are consistent with the physician¿s observations.The cause for the break in the deployment line could not be determined from the currently available information.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11033990
Report Number3007284313-2020-01201
Device Sequence Number1265264
Product Code MIH
UDI-Device Identifier00733132618736
UDI-Public00733132618736
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model NumberPLC181200
Device Catalogue NumberPLC181200
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer12/08/2020
12/08/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/25/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight75